MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the day after the catheter was inserted, the pump alarmed, and the nurse found the that the connection between the sheath hub and the suture wing was loose.The catheter was removed, and a second catheter was inserted at the same insertion site.No report of patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).No serial number was reported.The serial number on the returned sample is el20848.The lot number (18f22e0048) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the teflon sheath hub was not connected to the hemostasis cuff.A portion of the bladder was noted covered by the teflon sheath; there was no evidence noted that indicates the user attempted to withdraw the iabc through the teflon sheath.The distal end of the teflon sheath was noted at approximately 19.3cm from the iabc distal tip; liquid blood/fluid was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The supplied short arterial pressure tubing was noted connected to the iabc luer end; clear fluid was noted within the ap tubing.The exposed portion of the bladder was fully unwrapped.The hemostasis cuff appeared typical; the cuff connection and its components were inspected, with no damage or abnormality noted to the parts.The teflon sheath hub appeared typical; no damage or abnormalities were noted.Dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.Dried yellow media was noted on the hemostasis cuff, cathguard and iabc bifurcate.No visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0062in-0.0067in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The one-way valve was connected to the iabc short driveline tubing, and a vacuum was pulled on the returned iabc.While maintaining the vacuum, the sheath was moved towards iabc bifurcate without any difficulty.The bladder appeared typical, and no apparent damage was noted.The hemostasis cuff was re-connected and disconnected multiple times with the teflon sheath hub, without difficulty; the connection appeared secure, no loose connection was noted.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.No loose connection was noted between the hemostasis cuff and teflon sheath during pump testing.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood noted on the guidewire.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.The returned device passed visual and functional testing.The reported complaint for catheter damaged is not confirmed.During visual inspection, no damage or abnormalities were noted to the iabc hemostasis cuff and teflon sheath.There was no connection problem iden tified during the investigation and no leaks were noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is unde termined.No further action required at this time.
 
Event or Problem Description
It was reported that the day after the catheter was inserted, the pump alarmed, and the nurse found the that the connection between the sheath hub and the suture wing was loose.The catheter was removed, and a second catheter was inserted at the same insertion site.No report of patient harm or injury.The patient status is reported as "fine.".

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16150854
Report Number3010532612-2023-00025
Device Sequence Number7469991
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22E0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/25/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale